JournalsjncgVol. 1 , No. 1DOI 10.4171/jncg/1

The homotopy Gerstenhaber algebra of Hochschild cochains of a regular algebra is formal

  • Vasily Dolgushev

    University of California, Riverside, United States
  • Dmitry Tamarkin

    Northwestern University, Evanston, United States
  • Boris Tsygan

    Northwestern University, Evanston, United States
The homotopy Gerstenhaber algebra of Hochschild cochains of a regular algebra is formal cover

Abstract

The solution of Deligne's conjecture on Hochschild cochains and the formality of the operad of little disks provide us with a natural homotopy Gerstenhaber algebra structure on the Hochschild cochains of an associative algebra. In this paper we construct a natural chain of quasi-isomorphisms of homotopy Gerstenhaber algebras between the Hochschild cochain complex C•(A) of a regular commutative algebra A over a field K\mathbb{K} of characteristic zero and the Gerstenhaber algebra of multiderivations of A. Unlike the original approach of the second author based on the computation of obstructions our method allows us to avoid the bulky Gelfand–Fuchs trick and prove the formality of the homotopy Gerstenhaber algebra structure on the sheaf of polydifferential operators on a smooth algebraic variety, a complex manifold, and a smooth real manifold.